Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 22, NWS Memphis, TN

March 3, 2001Shelby County, Tipton County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Mar 3, 2001, 9:33 PM CST for Shelby County, Tipton County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Mar 3, 2001, 9:33 PM CST (03:33 UTC)
Expired
Mar 3, 2001, 10:00 PM CST
In force
27 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 22 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
585 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 040335
SVRMEM
TNC097-157-167-040400-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CST SAT MAR 3 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE
  SHELBY COUNTY IN SOUTHWEST TENNESSEE
  TIPTON COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 1000 PM CST.

* AT 932 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  MILLINGTON...MOVING NORTH AT 60 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 1000 PM CST INCLUDE...
  MUNFORD...ATOKA...
  GILT EDGE...BURLISON...
  FT PILLOW...
  ASHPORT...

.HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3529 8999 3527 8977 3591 8963 3594 8991



What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 9:00 PM CST, 33 minutes earlier.

Area forecast discussion, Mar 3, 9:00 PM CST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CST SAT MAR 3 2001

SURFACE LOW NOW OVER CENTRAL MS. TRACK LAST SEVERAL HOURS HAS PRETTY
MUCH BEEN DUE NORTH. MSAS PRESSURE FALLS SAY THIS LOWS MOST LIKELY
COURSE NEXT FEW HOURS WL BE RIGHT ON UP TOWARD WEST TN THEN TURN NE.
TRWS WORKED WAY NE UP TO FOREST CITY AR. NOW FEEL THEY MAY EDGE
FURTHER NORTH THAN ANTICIPATED THIS AFTERNOON. NAT RADAR SHOWS BAND
OF HEAVIER RAIN FROM NE TX ON TOWARD MEM. MAY GET A GOOD RAIN FROM
THIS STUFF. WRAP RAIN THEN ONLY THING LEFT FROM THIS SYSTEM.

HAVE A GOOD NIGHT.

.MEG...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:33 PM CSTSevere Thunderstorm WarningMEGLauderdale27 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.